MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE CENTRAL LINE DRESSING KIT (09C )623; DRESSING CHANGE TRAY

MEX03 MEXICO-JUAREZ PRESOURCE CENTRAL LINE DRESSING KIT (09C )623; DRESSING CHANGE TRAY
Model Number 03-8909D
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results are pending, including investigation regarding whether the customer did approve the substitution.A follow-up report will be submitted.
 
Event or Problem Description
Customer believes that they did not previously approve a change in the dressing component in their custom kit from a medline product (svud73afqb) to a 3m tegaderm.While the customer is not saying definitively that the 3m tegaderm dressing substitution was the cause of the increase in clabsi, they believe it is likely a contributing factor for the increase in clasbi infections at the facility.The complaint did not identify any defects or deficiencies with the kit or components.
 
Additional Manufacturer Narrative
This supplemental report is being filed since investigation results are available following the submission of the initial mdr report.As part of the investigation into these events, a customer meeting was held on (b)(6), 2022, with multidisciplinary team members from (b)(6) health which included quality management, medical safety, and sales, along with team members from bayfront medical which included clinical, risk management, quality, and infection prevention.During the call, (b)(6) medical team clarified that they were not alleging deficiency with the tegaderm product, nor were they alleging that the tegaderm caused the infections.(b)(6) medical team also acknowledged that although they did see an increase in infections, there may be many possible causes.Because the possible causes of central line infections are multifactorial, the team was investigating all possible contributing factors, including (but not limited to) this substitution.(b)(6) health was notified of the events at (b)(6) medical on (b)(6), 2022; however, the customer has been utilizing the (b)(6) health custom kit with the substituted 3m tegaderm dressing since (b)(6) 2020, with the substitute component being implemented after (b)(6) health followed its established substitution process.A total of (b)(4) were produced for (b)(6) medical utilizing the 3m tegaderm dressing.(b)(6) health has not received any other complaints for the 3m tegaderm dressing for this issue from bayfront or any other customer.An investigation into the reported concern determined that (b)(4) health followed its established processes and procedures for the component substitution.This process includes obtaining and documenting customer approval as well as review by a product review committee (prc) to ensure that the substituted component meets the same operational specification as the original component.According to the cdc's catheter site regimen recommendation within the guidelines for the prevention of intravascular catheter-related infections, the use of either a "sterile gauze or sterile, transparent, semipermeable dressing" is recommended to cover the catheter site (cdc, 2015).The item number 1688ns (3m tegaderm iv transparent with adhesive and window) meets this recommendation.The substitution process allows customers to substitute alternate devices when a component is not available instead of omitting from a kit, thus ensuring the customer has necessary devices for their procedures.

Brand Name
CENTRAL LINE DRESSING KIT (09C )623
Common Device Name
DRESSING CHANGE TRAY
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
Manufacturer (Section G)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX   CP 32599
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key13608113
Report Number1423537-2022-00723
Device Sequence Number20137612
Product Code OXQ
UDI-Device Identifier10888439921847
UDI-Public10888439921847
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03-8909D
Device Catalogue Number03-8909D
Device Lot Number712474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date04/20/2022
Date Device Manufactured10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight68 KG